Publications in Scientific Journals:

H. Freistühler, P. Szmolyan:
"Spectral Stability of Small Shock Waves";
Archive for Rational Mechanics and Analysis, 164 (2002), 287 - 309.

English abstract:
This paper is the first in a series of articles that study the
eigenvalue problem for small amplitude shock waves in systems of
conservation laws with viscosity or relaxation.
The papers show in various contexts that in the zero amplitude limit
appropriately scaled versions of the associated ``Evans bundles"
converge to suspensions of Evans bundles for fixed shock waves
in related reduced systems with lowerdimensional state space.
In this article the new geometric framework establishing this
connection is introduced in the simplest context, that of shock waves
associated with a simple genuinely nonlinear mode in systems with
identity viscosity in one space dimension.

Electronic version of the publication:

Created from the Publication Database of the Vienna University of Technology.